Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 25, 2010, 9:40 AM CDT for Barry County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2010, 9:40 AM CDT (14:40 UTC)
- Expired
- Mar 25, 2010, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306
WGUS53 KSGF 251440
FFWSGF
MOC009-252000-
/O.NEW.KSGF.FF.W.0009.100325T1440Z-100325T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 AM CDT THU MAR 25 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SLOW MOVING HEAVY RAINFALL MOVING INTO THE WARNING AREA.
RADAR ESTIMATED HOURLY RAINFALL RATES OF A HALF INCH TO LOCALLY AN
INCH PER HOUR CAN BE EXPECTED THROUGH 1 PM. THE SATURATED GROUND
FROM RECENT RAIN AND SNOW MELT WILL CAUSE ANY PRECIPITATION TO
GO INTO RUNOFF CAUSING RAPID RISES ON CREEKS WITH THE POTENTIAL
TO FLOOD LOW WATER CROSSINGS AND OTHER LOW WATER AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CASSVILLE...MONETT...EXETER...PURDY...SELIGMAN...WASHBURN...
WHEATON...TABLE ROCK LAKE...ROARING RIVER STATE PARK...HIGHWAY 39
AT FLAT CREEK NEAR JENKINS...HIGHWAY 39 AT FLAT CREEK SOUTH OF
JENKINS...HIGHWAY 76 1 MILE SOUTHWEST OF CASSVILLE...ROUTE C JUST
SOUTH OF MCDOWELL...ROUTE U...1 MILE EAST OF BUTTERFIELD...ROUTE
U...8 MILES EAST OF PURDY AND ROUTE Y AT FLAT CREEK JUST NORTHEAST
OF CASSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3693 9407 3692 9362 3683 9363 3682 9359
3650 9360 3649 9408
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 6:52 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 25, 6:52 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT THU MAR 25 2010 .DISCUSSION... A FAIRLY ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE UPCOMING WEEKEND. ONCE THE STORM SYSTEM CURRENTLY AFFECTING THE REGION DEPARTS...ANOTHER ONE IS ON THE WAY JUST IN TIME FOR THE WEEKEND. LONG WAVE CHARTS THEN INDICATE A PATTERN CHANGE NEXT WEEK AS STRONG NEGATIVE HEIGHT ANOMALIES SHIFT FROM NORTH OF HUDSON BAY BACK INTO THE ALASKA REGION. THIS WILL LIKELY RESULT IN BACKING UPPER LEVEL FLOW...AND POSSIBLY A SOUTHWESTERLY FLOW LATER NEXT WEEK. CURRENTLY...UPPER LEVEL LOW PRESSURE IS TRACKING EAST ACROSS THE RED RIVER REGION. AT THE SURFACE...LOW PRESSURE WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. A STATIONARY FRONT EXTENDED NORTHEAST FROM THE LOW RIGHT ALONG OR JUST SOUTH OF INTERSTATE 44. RADAR INDICATES ONE CLUSTER OF SHOWERS ALONG THE HIGHWAY 63 CORRIDOR. ADDITIONAL SHOWERS ARE DEVELOPING FROM NORTHEAST OKLAHOMA INTO THE TRUMAN LAKE REGION. IN ADDITION...PATCHY FOG HAS DEVELOPED IN CLOSE PROXIMITY TO THAT SURFACE FRONT. VISIBILITIES HAVE OCCASIONALLY DROPPED TO A QUARTER MILE. AS THAT UPPER LEVEL LOW SWINGS EAST THIS MORNING...LARGE SCALE ASCENT WILL CONTINUE TO SUPPORT SHOWER ACTIVITY NORTH OF INTERSTATE 44. ADDITIONAL ACTIVITY IS EXPECTED CLOSER TO THE TRACK OF THE UPPER LEVEL LOW ACROSS SOUTHERN MISSOURI. WILL BE CANCELLING THE FLOOD WATCH WITH THE MORNING PACKAGE AS ADDITIONAL RAINFALL AMOUNTS ACROSS CENTRAL MISSOURI WILL AVERAGE A THIRD OF AN INCH OR LESS. MAINTAINED PATCHY FOG MENTION EARLY THIS MORNING ALONG AND SOUTH OF THAT FRONT...BUT THINK THAT WILL DIMINISH ONCE THE FRONT BEGINS SHUNTING SOUTH AND NORTHERLY WINDS INCREASE. STILL NOT OUT OF THE QUESTION WE COULD SEE A LIGHTNING STRIKE OR TWO ACROSS SOUTH CENTRAL MISSOURI...BUT ANY INSTABILITY WILL BE VERY LIMITED. PRECIPITATION WILL BEGIN TO END FROM WEST TO EAST LATER THIS MORNING AND THIS AFTERNOON AS THAT LOW MAKES STEADY PROGRESS EAST. WOULD NOT BE SURPRISED AT ALL FOR AREAS OUT WEST TO SEE SOME SUN THIS AFTERNOON. WENT CLOSE TO MAV TEMPERATURES TODAY...WITH MANY AREAS STEADY FOR MOST OF THE DAY. TONIGHT THEN LOOKS CHILLY AS A SURFACE RIDGE AXIS SHIFTS EAST ACROSS THE REGION. WENT WITH SREF NUMBERS WHICH PUTS MOST AREAS IN THE LOW TO MID 30S. CONSIDERED FOG MENTION...BUT THE DEW POINTS ADVECTING INTO THE AREA MAY BE A BIT LOW FOR OPTIMAL CONDITIONS. THIS WILL BE SOMETHING FOR THE DAY SHIFT TO TAKE ANOTHER LOOK AT. AFTER A CHILLY START...TEMPERATURES WILL REBOUND NICELY ON FRIDAY AS THAT RIDGE AXIS SLIDES EAST OF THE AREA. WENT SLIGHTLY ABOVE MAV TEMPERATURES WITH AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR GETTING INTO THE LOWER AND MIDDLE 60S. THE NEXT STORM SYSTEM SLATED TO IMPACT THE REGION LOOKS FAIRLY SIMILAR TO THE CURRENT ONE. OPERATIONAL MODELS AND ENSEMBLE SYSTEMS CONTINUE TO HIT ON THE LATER SATURDAY INTO EARLY SUNDAY TIME FRAME FOR THE BEST PRECIPITATION CHANCES. HAVE CONTINUED WITH THE CHANCE POPS ON SATURDAY AND SUNDAY...WITH LIKELY POPS SATURDAY NIGHT. DID KEEP THUNDER MENTION GOING AS NAM/GFS BOTH BRING AT LEAST SOME ELEVATED INSTABILITY INTO THE AREA. MOST MEDIUM RANGE MODELS AND ENSEMBLE MEMBERS PUSH THIS SYSTEM OUT OF THE AREA BY LATER SUNDAY. THE ECMWF IS MUCH SLOWER TO EXIT THIS SYSTEM. NOT BUYING RIGHT NOW WITH NO REAL BLOCKING SIGNALS NOTED. EITHER WAY...WILL HAVE TO WATCH THE HYDRO SITUATION WITH THIS SYSTEM. ONCE THAT SYSTEM DOES CLEAR THE REGION...THE WEATHER LOOKS FAIRLY QUIET FROM EARLY TO MIDWEEK. A WARMING TREND IS EXPECTED AS WE TRANSITION TO A WESTERLY AND EVENTUALLY SOUTHWESTERLY FLOW ALOFT. SCHAUMANN && .AVIATION... FOR THE 12Z KSGF...KJLN AND KBBG TAFS...A STORM SYSTEM IS CURRENTLY PUSHING THROUGH THE REGION EARLY THIS MORNING AND HAS RESULTED IN LIFR AND IFR CONDITIONS ALONG WITH AN AREA OF RAINFALL SPREAD INTO THE AREA. IFR CEILINGS WILL PREVAIL AT ALL THE TAF SITES THROUGH THE MORNING HOURS...WITH CONDITIONS SLOWLY IMPROVING INTO THE MVFR RANGE THIS AFTERNOON. RAINFALL WILL CONTINUE TO SPREAD EAST TODAY AFFECTING ALL THREE TAF SITES THROUGH MUCH OF THE MORNING HOURS. THE RAIN SHOULD BEGIN TO COME TO AN END FROM WEST TO EAST THIS AFTERNOON. OVERNIGHT AS THE SYSTEM SHIFTS EAST...SKIES SHOULD BEGIN TO CLEAR. IF WINDS CAN RELAX ENOUGH OVERNIGHT FOG WILL BE POSSIBLE...ESPECIALLY GIVEN THE MOIST GROUNDS THAT WILL BE IN PLACE FROM THE RAINFALL THAT IS AND WILL CONTINUE TO OCCUR TODAY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 25, 5:59 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 AM CDT THU MAR 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 559 AM CDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG WITH VISIBILITIES BELOW A MILE CAN BE EXPECTED EARLY THIS MORNING ACROSS SOUTHERN MISSOURI. LOCALIZED VISIBILITIES DOWN TO A QUARTER MILE WILL BE POSSIBLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS SOUTHERN MISSOURI. NO SEVERE STORMS ARE EXPECTED AS INSTABILITY WILL BE LIMITED. LIGHT TO MODERATE RAINFALL WILL CONTINUE TODAY ACROSS THE OUTLOOK AREA...WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE INTO EARLY THIS AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. ISOLATED FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE POSSIBLE. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE TODAY ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING RAIN AND THUNDERSTORMS BACK INTO THE REGION THIS WEEKEND. DEPENDING ON THE TRACK AND STRENGTH OF THIS STORM SYSTEM...THERE MAY BE AN ADDITIONAL THREAT FOR FLOODING. ENOUGH INSTABILITY MAY ALSO EXIST FOR A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:25 PM CDT | River Flood Warning | SGF | Vernon | 13 hr |
| Mar 24, 7:44 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 6 hr |
| Mar 25, 1:53 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Morgan | 7 hr |
| Mar 25, 6:14 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Mar 25, 8:43 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Mar 25, 10:35 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 4 hr |
| Mar 25, 11:13 AM CDT | Areal Flood Warning | SGF | Camden, Christian, Douglas, Howell, Laclede, Ozark and 4 more | 8 hr |
| Mar 25, 11:45 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Lawrence, Polk | 8 hr |
| Mar 25, 12:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 3 hr |
| Mar 25, 12:57 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 2 hr |
| Mar 25, 2:32 PM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 24 hr |
| Mar 25, 2:53 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 4 hr |
| Mar 25, 3:26 PM CDT | River Flood Warning | SGF | Jasper | 12 hr |
| Mar 25, 6:56 PM CDT | Areal Flood Warning | SGF | Barry, Camden, Christian, Dallas, Douglas, Greene and 11 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.